Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Reason for bleeding leg after taking blood thinner injection?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6666 Questions
yes please, husband went to bed before 62 yr old male has had a swollen left leg for 18months has a blood thinner injection daily he's just came out to show me, leg is bleeding in the same area below the knee 4 separate bleeds a yr ago he had a node removed from his groin for a biopsy which was cancerous so went on chemo and developed several clots as far as we know they are dissolved because the skin on his leg is like leather ultra sound pictures not helpful leg sooooo tight i thought his leg would start to leak but wasn't thinking blood what can u tell me please ? XXXXXXX
Posted Mon, 10 Mar 2014 in Blood Disorders
Answered by Dr. Shailja Puri 6 hours later
Brief Answer: INR and coagulation profile needs to be done Detailed Answer: Hello, Thanks for posting your query on HealthCareMagic. I get to know from your history that your husband suffered from lymphoma of the inguinal lymph node. The lymphoma was treated with chemotherapy and he developed multiple clots. For the multiple clots, your doctor prescribed you anti-coagulants (blood thinners). Anti-coagulants are group of drugs which dissolve the clots in the vessels. Anti-coagulants act on the coagulation pathway or clotting pathway. The action of anti-coagulants is monitored by a parameter called INR or international normalized ratio. If there is overdose of the anti-coagulants, bleeding occurs and INR increases. As you have mentioned that there is increased bleeding on the legs, this could be due to over dose of the drugs. You need to consult your treating doctor for an INR and other coagulation tests. If the INR is outside the normal range, the dose of the anti-coagulants may have to be reduced. If you have more queries, I will be glad to answer. Dr Shailja P Wahal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor